Does Seroquel lower sex drive?

Discussion in 'Men's Health Forum' started by Pericles, Jan 30, 2010.

  1. #1

    Pericles Active Member

    After many many years of trying to deal with some pretty serious issues (insomnia and Homicidal idiation/anger management) through prayer, meditation and a very high level of involvement in AA (I am 12 years and 8 months sober) I finally went to see a well regarded local psychiatrist.

    He diagnosed me as Bi-Polar and has put me on Seroquel. I also committed to therapy (he seems to be concerned about my gun ownership and martial arts background, [}:)]).

    Well, he was spot on, my somewhat psychotic obsessions have subsided and I am sleeping like a baby for 7 plus hours every night and am feeling 100% better.

    However I notice a drop in my sex drive, could this be related to the seroquel?
  2. #2

    CubbieBlue Active Member

    Most psychotropics hurt sex drive, so it is possible. Weigh the benefits.
  3. #3

    Pericles Active Member

    It has become pretty clear that I need to be on this medication. I sleep very well and feel good.

    Definitely better QOL. And the world is a safer place[:eek:)]
  4. #4

    BBC3 Well-Known Member


    You need to reconsider. If you notice this is one of those drugs where they state it is worth prescribing if the benefits outweigh the risk... THere are a multitude of lawsuits out there on this one. Including sure diabetes. You need to read the prescribing information on it and go ahead and shit your pants... The only thing more dangerous would be Lamictal (however, the best antidepressant ever, IMO)

    WIth Seroquel, you will put on piles of weight YOU WILL NEVER REMOVE. YOU will fuck your body up far beyond rocovery.

    If you are a TRUE Bipolar and you have acted out and cycling more actively, you may need it. PERSONALLY, I do not think many do. I would simply stop all drugs and alcohol prior to trying this drug. Have you tried a simply SSRI, Prozac, Paxil, and Lexapro, can all be extremely sedating, and may be all you need to be even keel (although they advise against for BiPolars). It is a shame to have to take that med. I am simply saying, I would try ANYTHING prior to taking it. If you are abusing alcohol or steroids or whatever, you should really consider stopping all those and give that a try first....
    When I say "abusing", I also include 2 drinks for you as I am sure this has been involved in all your epsiodes. As with most.... You CANT HAVE ANY!!!!!! Get over it..

    Last edited: Jan 31, 2010
  5. #5

    Pericles Active Member

    I have not had a drink in nearly 20 years. I have been clean and sober for nearly 13 years. I go to AA 4 times a week and my life rotates around the program.

    I absolutely do not take any drug unless it is monitored and regulated by a professional and I am 100% honest about my drug and alcohol history.
  6. #6

    BBC3 Well-Known Member

    Sorry, dont mean to muddy the water. I got the feeling you were new to that drug. I really dont know what to say, AND CERTAINLY DO NOT INTEND TO TELL YOU WHAT TO TAKE...... just want to be clear on that. To answer the question. Those type drugs ( I have researched and have some experience with Seroquel myself) shut you down on a serious broad scale basis. Seroquel is an interesting drug that acts different ways at different doses. Low doese of somewhere around 200mgs or less, act as an antihistamine. If you are on the larger doses, say 400-900mgs, thats a different story as well, as the response to the drug changes completely. BiPolar is very serious if righteously diagnosed. I would not be the one to re-evaluate that. Just pointing out the effects are tremedous....

    This would be a good one for head doc.

  7. #7

    Manuel-Hung Junior Member

    It did not lower mine. Doc put me on 50 mg's off label for stated above higher doses have side effects like diabetes....whats ur dose??
  8. #8

    Pericles Active Member

    I "only" take 75 mg extended release, that is PLENTY!

    I can't believe that people are taking 400 plus. In any event, I was becoming a potential danger to myself and others without it (I am also starting some anger management type therapy although the homicidal idiation has passed)
  9. #9
    great one

    great one Junior Member

    I know little about this, but I have a friend who is on seroquel . He is a paranoid schizophrenic , 300 mg (seroquel) and also inovane ( not sure of dosage ) He did a cycle last year for the first time (he is 42) some test and eq for 12 weeks, and was able to come off all meds . He got them from the black market. He went to the doctors and told them he felt healed. The doctors threatened to put him in the psyc ward and told him HRT was not for him. Any insight? He started getting depression around his 33rd birthday and thinks he was suffering from low test levels and was misdiagnosed. He recently tried to contact a anti-aging clinic in Vancouver, BC for an opinion other than his psychiatrist, but as of right now he can't afford the $450 for a consult plus $300 for bloodwork. Here are some closing thoughts: seven weeks into the cycle he did, I saw the man I knew before any of his problems came on. He said he had no more paranoia, the voices in his head were gone. He lost 30 lbs and was very active again.
  10. #10

    Pericles Active Member

    Your friend is going to need to get his baseline test measured. If it is low then yes it is absolutely contributing to his depression.
  11. #11
    great one

    great one Junior Member

    the other thing I should add is when he came off his cycle things went downhill fast even with pct
  12. #12

    HeadDoc Psychologist; Super Moderator

    Dr. Romeo Mariano, a psychiatrist and sometimes contributor here, may be of assistance. His web address is
  13. #13

    Bridger Member

    I am bipolar and take seroquel at night for sleep, 75mg currently. Have taken as much as 300mg a night and as low as 50mg. I have gained fat around my midsection since being on it in 3+ years. However, it is not a substantial amount, 10bs or so. But i believe in my case it was due to the drugs anti histamine effects giving me severe munchies everynight and my indulging of it. Eating 1000-1500 cal at night before bed was/is not unusual. When i am good about modifying my behavior at night I can see a difference in my stomach area, less fat.

    Its not my favorite drug but the only thing that i can get me the sleep i need.
  14. #14

    Pericles Active Member

    I train very hard in the early evening....especially now that I am getting 8 hours of sleep every night.

    W/ everything adjusted properly (1.2-1.5 tubes of Testim per day) I am very very strong in the gym, did shrugs w/ 10 plates yesterday, for example. Tonight I am going to box 12 hard rounds.

    After my workout I eat a big but clean dinner (usually around 60-90 grams of protein, 85 grams of carbs and 20 or so of fat) at around 7:30. An hour or so later I take 75 mg of Seroquel and a scoop of whey powder. THE KEY IS THEN NOT TO EAT ANYMORE BEFORE GOING TO BED.

    If you do so you will not have a problem w/ weight gain.

    I am getting very muscular again and not gaining any fat. I am even thinking of entering a masters bodybuilding comp when I am 50 (and not doing any performance enhancing clenbuteral or anything like that).
  15. #15

    Manuel-Hung Junior Member

    Ur fine at that dose!!!
  16. #16

    flyfish1000 Junior Member

    Its great to hear that you are feeling 100% better on the Seroquel. Are you BP1 or BP2? with the psychotic features you have had its important to be on an anti psychotic such as seroquel. My son is BP1 with psychotic features and is doing extremely well on Depakote as a mono therapy. If you are BP1 its probably best to steer away from or be very careful with using SSRI's as they could send you into a mania. The side effects like weight gain can be managed. Stay in touch with your PDoc and make any adjustments when needed. Just don't stop it because you might be feeling better as this can turn quickly into disaster from personal experience with my son.

© 1997–2015 MESO-Rx. All Rights Reserved. Disclaimer.